[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.129.152. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 22, 1974

Two Surgical Deaths Associated With Cephalothin

Author Affiliations

From the Department of Pathology, University of Texas Southwestern Medical School at Dallas, and Southwestern Institute of Forensic Sciences at Dallas.

JAMA. 1974;229(4):440-441. doi:10.1001/jama.1974.03230420052027
Abstract

Two cases in which prophylactic intraoperative administration of cephalothin sodium (Keflin) occurred are associated with anaphylactoid reactions (acute cardiorespiratory arrest or hypotension and shock) that resulted in death. One patient had known penicillin allergy; the other had one prior penicillin administration and probable sensitization. Surgical events, autopsy findings, and postmortem toxicological data are recorded along with reported side effects of cephalothin.

(JAMA 229:440-441, 1974)

×